MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; PISTON SYRINGE
Catalog Number 309623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.E.1.Address was not located and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 27x1/2 rb needle was broken.The following information was provided by the initial reporter: material: 309623, batch#: 4303339, unknown external evaluation is required for (b)(4).Complain owner: xxx.Complaint description: (b)(4) - xxx - needle - bent/broken/damaged (b)(4) - xxx - defective - component report received on 21aug2025: mcn (argus id): (b)(4).Patient reported for her last order the needles were breaking off in her skin.The issue was with the kit itself.The lot number 4303339 (lot number provided by pt).She is not late on taking her medication.She reused the needles.No missed doses.The needles were breaking off in her skin during injections.It's been on and off for this kit.Per patient, the needles are flimsy, they don't lock when you turn them to the left to tighten them, they just go around they just spin around like a strip screw.Unknown if patient has defective device on hand for possible return.It's the one milliliter syringe consent to contact the patient's hcp was not asked.All known information is contained on this form.Patient dob: (b)(6) 1973 10sep2025 - at 1158 quality specialist contacted the reporter regarding persistent issues with needles.She reported experiencing problems since the start of her medication three years ago.Specifically, she has encountered both breakage of the needle and detachment of the entire hub.The hub often spins like a stripped thread, making it difficult to secure the needle properly.During injections, the needle has broken off (in half) in her skin on several occasions, but she has been able to remove it using tweezers.In some instances, the hub has come off along with the needle.The reporter noted that attempts to tighten the needle resulted in continuous spinning without securing it.While the breakage of the metal needle is a recent development, it has occurred multiple times with her last patient kit.She does not have the lot number for that kit but currently possesses a new one.It is important to note that these issues are confined to the needles used with the dosing syringe.No photos of the subject needles are available, but she has successfully used another needle to avoid missing a dose and has requested and received additional needles, as she will not reuse the needles.Country xx syringe 1ml s/t w/ndl 27x1/2 rb lot 4303339.Dear colleagues, (b)(4) represents the 1st report on lot 4303339 for subcategory/defect 'defective - component (dosing syringe)'.Please perform a complete investigation for defect ¿defective - component (dosing syringe)¿.Photos are not available.Sample will not be returned.Status: requesting external evaluation.Affected lot: row #, data source, plant, lot#, vendor lot #, customer lot #, expiry date, material desc, material code, comment 1, manual, unknown.Product code/description: .To open this record, use the following link: (b)(4).The content of this email and of any files transmitted may contain confidential, proprietary or legally privileged information and is intended solely for the use of the person/s or entity/ies to whom it is addressed.If you have received this email in error, you have no permission whatsoever to use, copy, disclose or forward all or any of its contents.Please immediately notify the sender and thereafter delete this email and any attachments.Additional information received on 11-sep-2025: the lot number was provided with the initial request and is highlighted below.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle broken.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23214378
Report Number1213809-2025-00629
Device Sequence Number21101208
Product Code FMF
UDI-Device Identifier00382903096237
UDI-Public(01)00382903096237(11)241029(17)290930(10)4303339
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309623
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown